May 21, 2005
Howdy. I'm using Gaviscon foam tabs for acid reflux and it seems to work. I saw posted that this interferes with the HIV meds which are causing the acid reflux. What should I do?
Stats: undet/600/combivir/viramune/ no other side effects / rash for 4 days weeks past
Diet: reflux comes after pills no matter what or whether I eat...
| Response from Dr. Conway
Gaviscon and other similar antacid preparations can interfere with the absorption of some antiviral medications. Frotunately, this is not the case for anything you are taking (the zidovudine/lamivudine of Comnbivir or the Viramune). Feel free to keep taking your HIV medications (they seem to be working great for you) and also work with your doctor to treat the reflux as you both see fit.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.